Alert archive / New York / Small Craft Advisories in 2016

Small Craft Advisory 1, NWS New York, NY

January 3, 2016

NWS New York, NY issued this small craft advisory at Jan 3, 2016, 6:28 PM EST. It took effect at Jan 4, 2016, 8:41 AM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2016, 6:28 PM EST (23:28 UTC)
In effect from
Jan 4, 2016, 8:41 AM EST
Expired
Jan 4, 2016, 9:39 PM EST
In force
13 hr
Issued by
NWS New York, NY

The text

As transmitted.

169 
WHUS71 KOKX 032328
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
628 PM EST SUN JAN 3 2016

...ROUGH CONDITIONS EARLY THIS WEEK...

ANZ330-335-338-340-345-041000-
/O.CAN.KOKX.SC.Y.0230.000000T0000Z-160104T0000Z/
/O.NEW.KOKX.SC.Y.0001.160104T1700Z-160105T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
628 PM EST SUN JAN 3 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO 6 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON MONDAY TO 6 AM EST
TUESDAY. 

* WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-041000-
/O.CON.KOKX.SC.Y.0230.000000T0000Z-160105T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
628 PM EST SUN JAN 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
TUESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25
  KT...THEN BECOMING NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.
  SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
341 
WHUS71 KOKX 040803
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
303 AM EST MON JAN 4 2016

...STRONG NORTHERLY FLOW THROUGH TUESDAY MORNING...

ANZ350-353-355-041600-
/O.EXT.KOKX.SC.Y.0230.000000T0000Z-160105T1500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
303 AM EST MON JAN 4 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST TUESDAY...

* WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-041600-
/O.CON.KOKX.SC.Y.0001.160104T1700Z-160105T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
303 AM EST MON JAN 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM
EST TUESDAY...

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
684 
WHUS71 KOKX 041341
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
841 AM EST MON JAN 4 2016

...STRONG NORTHERLY FLOW THROUGH TUESDAY MORNING...

ANZ330-335-338-340-345-042200-
/O.EXT.KOKX.SC.Y.0001.160104T1341Z-160105T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
841 AM EST MON JAN 4 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST TUESDAY...

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-042200-
/O.CON.KOKX.SC.Y.0230.000000T0000Z-160105T1500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
841 AM EST MON JAN 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
TUESDAY...

* WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
526 
WHUS71 KOKX 041956
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
256 PM EST MON JAN 4 2016

...STRONG NORTHERLY FLOW THROUGH TUESDAY MORNING...

ANZ350-353-355-050400-
/O.EXT.KOKX.SC.Y.0230.000000T0000Z-160105T2100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
256 PM EST MON JAN 4 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST TUESDAY...

* WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-050400-
/O.CON.KOKX.SC.Y.0001.000000T0000Z-160105T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
256 PM EST MON JAN 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
TUESDAY...

* WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
718 
WHUS71 KOKX 050239
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
939 PM EST MON JAN 4 2016

...GALE FORCE WIND GUSTS OVERNIGHT...

ANZ330-335-338-340-345-051045-
/O.UPG.KOKX.SC.Y.0001.000000T0000Z-160105T1100Z/
/O.NEW.KOKX.GL.W.0001.160105T0239Z-160105T1200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
939 PM EST MON JAN 4 2016

...GALE WARNING IN EFFECT UNTIL 7 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. 

* WINDS...NORTH WINDS 15 TO 20 KT WITH GUSTS UP TO 35 KT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ350-353-355-051045-
/O.UPG.KOKX.SC.Y.0230.000000T0000Z-160105T2100Z/
/O.NEW.KOKX.GL.W.0001.160105T0239Z-160105T1200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
939 PM EST MON JAN 4 2016

...GALE WARNING IN EFFECT UNTIL 7 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. 

* WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT.
  SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

MALOIT

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jan 3, 3:09 PM EST, 3 hours 19 minutes earlier.

Area forecast discussion, Jan 3, 3:09 PM EST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
309 PM EST SUN JAN 3 2016

.SYNOPSIS...
LOW PRESSURE WELL TO THE NORTH MOVES TO THE CANADIAN MARITIMES
TONIGHT. AN ARCTIC COLD FRONT MOVES THROUGH OVERNIGHT. POLAR HIGH
PRESSURE WILL THEN BUILD REMAIN IN CONTROL THROUGH THE END OF THE
WEEK. LOW PRESSURE MAY IMPACT THE AREA LATE FRIDAY INTO THE
UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
OVERALL MODEL AGREEMENT NOTED. VIGOROUS UPPER LEVEL TROUGH
EXTENDING ACROSS THE GREAT LAKES AND SERN CANADA WILL APPROACH
THE AREA OVERNIGHT. AT THE SFC...LOW PRESSURE WELL TO THE NORTH
LOOKS TO TRACK TOWARD THE CANADIAN MARITIMES...DRAGGING AN ARCTIC
FRONT THROUGH FROM NORTH TO SOUTH AFTER MIDNIGHT TONIGHT.

PATCHY STRATO-CU CLOUDS ARE EXPECTED TONIGHT. IN GENERAL...PARTLY
CLOUDY TO MOSTLY CLEAR SKIES ARE FORECAST. WINDS BEGIN TO SHIFT
TO THE NW BEHIND A PRECEDING TROUGH...THEN N/NW LATE BEHIND THE
FRONT.

OVERNIGHT LOW TEMPS TONIGHT WILL BE SEASONABLY CHILLY...AND WILL
LIKELY OCCUR TOWARD MORNING AS COLD AIR RUSHES IN. LEANED TOWARD
THE LOWER END OF MOS...WHICH IS IN REASONABLE AGREEMENT ANYWAY.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
THE COLDEST AIR OF THE SEASON MOVES IN DURING THIS TIME FRAME.
AMPLIFYING TROUGH MOVES OVERHEAD MONDAY...AND PASSES SLOWLY TO THE
EAST MONDAY NIGHT AND TUESDAY AS RIDGE BEGINS TO BUILD. AT THE
SURFACE...HIGH PRESSURE BUILDS BEHIND THE ARCTIC FRONT...RESULTING
IN A TIGHT PRESSURE GRADIENT AND GUSTY/CHILLY NORTHERLY WINDS.

TEMPS WILL STRUGGLE TO RISE MONDAY...POSSIBLY REMAINING NEARLY
STEADY IN THE 20S TO AROUND 30. PATCHY STRATO-CU
CLOUDS...SCATTERED TO BROKEN IN NATURE...WILL PREVAIL MONDAY. ANY
CLOUDS HOWEVER WILL GIVE WAY TO CLEAR SKIES MONDAY NIGHT AND
TUESDAY AS RIDGE BEGINS TO BUILD...AND STRONG SUBSIDENCE OCCURS
BEHIND THE DEPARTING TROUGH.

A VERY COLD NIGHT IS IN STORE...WITH TEMPS FALLING THROUGH THE
20S AND INTO THE SINGLE DIGITS AND TEENS. A GUSTY WIND WILL ADD TO
THE CHILL...WITH WIND CHILLS LIKELY RANGING FROM AROUND ZERO NEAR
THE COAST TO -10 BELOW LATE AT NIGHT.

ON TUESDAY...TEMPS REMAIN BELOW THE FREEZING MARK IN SPITE OF
SUNSHINE AND WEAK WAA ALOFT.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
TRANQUIL PATTERN TO START THE LONG TERM PERIOD AS RIDGING BOTH AT
THE SURFACE AND ALOFT DOMINATE THE WEATHER PATTERN. MODELS ARE IN
EXCELLENT AGREEMENT WITH THIS SCENARIO AND SEE NO REASON TO MAKE ANY
BIG CHANGES TO THE FORECAST FOR TUESDAY NIGHT THROUGH THURSDAY.

GOOD RADIATIONAL COOLING CONDITIONS ON TUESDAY NIGHT AS HIGH
PRESSURE SETTLES NEARBY WITH LIGHT WINDS AND MOSTLY CLEAR SKIES.
TEMPERATURES WILL NOT FALL NEARLY AS MUCH AS MONDAY NIGHT...BUT
SHOULD STILL BE ABLE TO BOTTOM OUT IN THE TEENS INLAND AND LOWER TO
MIDDLE 20S ELSEWHERE.

HIGH PRESSURE REMAINS IN CONTROL THROUGH FRIDAY. THE AIR MASS WILL
CONTINUE TO MODERATE AS HEIGHTS RISE ALOFT. WE SHOULD SEE SEASONABLE
TEMPERATURES WEDNESDAY...AND THEN A RETURN TO ABOVE NORMAL
TEMPERATURES ON THURSDAY. BLENDED THE PREVIOUS OFFICIAL FORECAST
WITH THE LATEST SUPERBLEND. DO NOT THINK RADIATIONAL COOLING
CONDITIONS WILL BE AS IDEAL ON WEDNESDAY NIGHT WITH SOME INCREASE IN
HIGH CLOUDS WITH DEVELOPING SOUTHWEST FLOW ALOFT. MODELS HAVE COME
INTO BETTER AGREEMENT ON SOLUTIONS FOR FRIDAY. THE RIDGE AXIS DOES
NOT MOVE EAST OF THE AREA UNTIL LATE FRIDAY SO SHOULD CONTINUE TO
SEE DRY CONDITIONS. THERE WILL BE INCREASING CLOUDS THROUGHOUT THE
DAY HOWEVER WITH ABOVE NORMAL TEMPERATURES CONTINUING. HAVE TRENDED
POPS DOWN FROM PREVIOUS FORECAST INTO FRIDAY EVENING.

FOR NEXT WEEKEND...FORECAST CONFIDENCE DECREASES BUT THE MODELS AND
ENSEMBLES ARE SHOWING BETTER AGREEMENT ON A PERIOD OF UNSETTLED
WEATHER. A SOUTHERN STREAM SHORTWAVE WILL LIFT INTO THE GREAT LAKES
FRIDAY NIGHT INTO SATURDAY WITH A PARENT LOW ASSOCIATED WITH IT AT
THE SURFACE. HIGH PRESSURE SITUATED ACROSS SE CANADA WILL TRY TO
RIDGE DOWN INTO THE REGION AS THE SYSTEM APPROACHES. SECONDARY LOW
DEVELOPMENT IS PROGGED BY THE MODELS TO TAKE PLACE SOMEWHERE NEAR OR
JUST SOUTH OF LONG ISLAND ON SATURDAY. OTHER THAN SOME LINGERING
COLD AIR ACROSS THE INTERIOR WITH A POTENTIAL RAIN OR SNOW MIX
FRIDAY NIGHT INTO EARLY SATURDAY MORNING...THINKING THIS SYSTEM WILL
PREDOMINATELY BE RAIN ACROSS THE CWA. THIS IS DUE TO A GENERAL
SYNOPTIC PATTERN RECOGNITION WITH SURFACE LOW AND UPPER SHORTWAVE
LIFTING TO OUR NW USUALLY YIELDING A SCENARIO WITH LARGELY PLAIN
RAIN. THIS IS STILL A DAY 7 FORECAST SO UNCERTAINTY STILL EXISTS AND
HAVE ONLY INCREASED POPS TO HIGH CHANCE FOR NOW. THIS SYSTEM DEPARTS
SATURDAY NIGHT WITH ANOTHER SOUTHERN STREAM WAVE POSSIBLY FOLLOWING
IN ITS HEELS BY THE END OF THE WEEKEND. TEMPERATURES WILL LIKELY
AVERAGE ABOVE NORMAL NEXT WEEKEND.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
AN ARCTIC FRONT MOVES ACROSS THE AREA LATE TONIGHT. HIGH PRES BUILDS
INTO THE GREAT LAKES REGION ON MONDAY AS LOW PRES TRACKS OFF THE
SOUTHEAST U.S. COAST AND INTO THE OPEN ATLANTIC WATERS.

VFR THROUGH THE TAF PERIOD.

SCT-BKN CIGS AROUND 4-5 KFT SHOULD DISSIPATE THIS EVENING. THEN SCT-
BKN 4KFT CIGS LIKELY ONCE AGAIN LATE TONIGHT AND THROUGH MONDAY.

GUSTS DIMINISH BETWEEN 23Z AND 01Z. GUSTY NNW WINDS DEVELOP ONCE
AGAIN EARLY MON MORNING IN WAKE OF ARCTIC FRONT. NNW WINDS AROUND 15
KT WITH GUST INTO LOWER 20 KT RANGE ON MON.

.OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...
.MONDAY AFT-MONDAY NIGHT...VFR. N-NW WINDS 15-20 KT WITH 20-30 KT
GUSTS.
.TUESDAY-FRIDAY...VFR.
.FRIDAY NIGHT...MVFR OR LOWER POSSIBLE. EASTERLY WINDS.

&&

.MARINE...
WILL MAINTAIN SCA HEADLINES...BUT IT DOES LOOKS LIKE NON OCEAN
WATERS WILL FALL BELOW SCA CRITERIA BY 7 PM. AS AN ARCTIC FRONT
APPROACHES...NW WINDS LIKELY DIMINISH SOMEWHAT THIS EVENING AND
INTO THE OVERNIGHT. OCEAN SEAS MAY HOVER AROUND 5 FEET...BUT IT IS
QUITE POSSIBLE THAT AREA WATERS FALL BELOW SCA CRITERIA OF 25 KTS
AND 5 FOOT SEAS FOR A TIME OVERNIGHT AND INTO MONDAY MORNING.

THEN...WINDS WILL INCREASE FROM THE NORTH AS MUCH COLDER AIR GETS
USHERED IN BEHIND THE ARCTIC FRONT MONDAY AFTERNOON AND MONDAY
NIGHT. AS SUCH...ALL WATERS WILL OBSERVE 20 TO 30 KTS WINDS LATE IN
THE DAY AND AT NIGHT.

AS HIGH PRESSURE BUILDS TUESDAY...NW/N WINDS DIMINISH.

SEAS SUBSIDE SOMEWHAT TONIGHT...THEN WILL LIKELY BUILD MONDAY AND
MONDAY NIGHT AS THE NORTHERLY WINDS INCREASE.

WEAK PRESSURE GRADIENT WITH HIGH PRESSURE DOMINATING THE WEATHER
PATTERN WILL PROMOTE WINDS AND SEAS STAYING BELOW SCA LEVELS FROM
TUESDAY NIGHT THROUGH FRIDAY.

&&

.HYDROLOGY...
NO SIGNIFICANT PRECIPITATION IS FORECAST THROUGH FRIDAY. A
FRONTAL SYSTEM COULD BRING AROUND ONE HALF INCH OF LIQUID
PRECIPITATION NEXT WEEKEND.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR ANZ330-
     335-338-340-345.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST TUESDAY FOR ANZ350-353-355.

&&

SYNOPSIS...DS/PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...DS
AVIATION...NV
MARINE...DS/PW
HYDROLOGY...DS/PW
Hazardous weather outlook, Jan 3, 3:59 AM EST, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
359 AM EST SUN JAN 3 2016

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>075-078>081-176>179-040900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
359 AM EST SUN JAN 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Small Craft Advisories in New York, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.